Alert archive / Alabama / Flash Flood Warnings in 2011
Flash Flood Warning 31, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 11, 2011, 3:28 PM CDT for DeKalb County, Alabama. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 3:28 PM CDT (20:28 UTC)
- Expired
- Jun 11, 2011, 4:34 PM CDT
- In force
- 66 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060 WGUS54 KHUN 112028 FFWHUN ALC049-112330- /O.NEW.KHUN.FF.W.0031.110611T2028Z-110611T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 328 PM CDT SAT JUN 11 2011 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN DEKALB COUNTY IN NORTHEAST ALABAMA... * UNTIL 630 PM CDT * AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SLOW MOVING THUNDERSTORM WITH VERY HEAVY RAINFALL FROM SKIRUM TO CROSSVILLE. TWO TO THREE INCHES OF RAINFALL HAS ALREADY OCCURRED IN THESE AREAS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CROSSVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3435 8590 3423 8589 3423 8607 3433 8607 $$ KTW
1 follow-up statement
400 WGUS74 KHUN 112134 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 434 PM CDT SAT JUN 11 2011 ALC049-112149- /O.CAN.KHUN.FF.W.0031.000000T0000Z-110611T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEKALB AL- 434 PM CDT SAT JUN 11 2011 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN DEKALB COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3435 8590 3423 8589 3423 8607 3433 8607 $$ KTW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 1:00 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 11, 1:00 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT SAT JUN 11 2011 .UPDATE...18Z AVIATION DISCUSSION. && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF THE PERIOD WITH THE EXCEPTION OF POSSIBLE MVFR CONDITIONS IN ANY AFTERNOON/EVENING TSRA ACROSS THE AREA. DUE TO LOW CONFIDENCE IN EXACT TIMING AT BOTH TERMINALS...HAVE ONLY INCLUDED A CB GROUP FOR NOW. ALSO INCLUDED MVFR CONDITIONS /4SM BR/ AT KMSL BETWEEN 12/10-13Z. AFTER SUNRISE...THE FOG WILL ERODE AT KMSL AND VFR CONDITIONS WILL RETURN TO BOTH TERMINALS THROUGH THE TAF PERIOD. && .DISCUSSION.../ISSUED 1035 AM CDT SAT JUN 11 2011/... TEMPERATURES ACROSS THE TENNESSEE VALLEY THIS MORNING ARE STEADILY CLIMBING INTO THE MIDDLE/UPPER 80S...WITH THE EXCEPTION OF FORT PAYNE COMING IN AT 82 AT THIS HOUR. WHATS LEFT OF A LONE SHOWER ON RADAR IS CURRENTLY DISSIPATING OVER NERN CULLMAN COUNTY. THE BOUNDARY RESPONSIBLE FOR THIS ACTIVITY CAN BE SEEN CURRENTLY EXITING THE CWA TO THE SE ON VISIBLE SATELLITE IMAGERY. GIVEN THE EARLY-MORNING SHOWER DEVELOPMENT...WENT AHEAD AND ADDED ISOLATED MENTION OF SHOWERS/STORMS TO ACCOUNT FOR ANY FURTHER DEVELOPMENT THROUGH 18Z. FOR THIS AFTERNOON...BOTH LOCAL AND NSSL WRF SHOW CONVECTION DEVELOPING FIRST OVER THE APPALACHIANS IN NE AL AND THEN ALONG A BOUNDARY ADVECTING INTO THE AREA FROM THE NORTHWEST. AS A RESULT...HAVE INCREASED POPS THIS AFTERNOON TO CHANCE-POPS AREAWIDE. GIVEN THIS MINOR CHANGE...QPF GRIDS WERE ADJUSTED SLIGHTLY AS WELL. UPDATED ZONES OUT SHORTLY. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 12
Hazardous weather outlook, Jun 11, 1:07 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 107 PM CDT SAT JUN 11 2011 ALZ001>010-016-TNZ076-096-097-120300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 107 PM CDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND SMALL HAIL...WHILE A FEW OF THE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCES FOR STORMS THIS AFTERNOON WILL BE GENERALLY EAST OF A LINE FROM THE BANKHEAD NATIONAL FOREST...TO DECATUR...HUNTSVILLE...AND WINCHESTER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH THE PERIOD. THE BEST CHANCES FOR THUNDERSTORM ACTIVITY WILL OCCUR ON WEDNESDAY AND THURSDAY. HEAVY RAINFALL...GUSTY WINDS...AND HAIL ARE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KDW
In the hours before
Special weather statement, Jun 11, 12:54 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1254 PM CDT SAT JUN 11 2011
ALZ010-111845-
DE KALB-
1254 PM CDT SAT JUN 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 145 PM CDT...
AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SYLVANIA...OR 8 MILES NORTHEAST OF
RAINSVILLE...MOVING SOUTHEAST AT 5 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HAMMONDVILLE.
VALLEY HEAD...FORT PAYNE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3449 8554 3449 8556 3446 8558 3444 8558
3438 8562 3437 8563 3437 8565 3433 8569
3457 8588 3463 8578 3470 8572 3453 8550
TIME...MOT...LOC 1754Z 320DEG 4KT 3457 8574
CASpecial weather statement, Jun 11, 1:26 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
126 PM CDT SAT JUN 11 2011
ALZ009-111900-
JACKSON-
126 PM CDT SAT JUN 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 200 PM
CDT...
AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRIDGEPORT...MOVING SOUTH AT 5 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HIGDON...FABIUS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3485 8561 3481 8563 3479 8563 3479 8564
3475 8581 3500 8586 3500 8562 3499 8561
3494 8559 3487 8558
TIME...MOT...LOC 1826Z 344DEG 4KT 3495 8573
CASpecial weather statement, Jun 11, 2:05 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
205 PM CDT SAT JUN 11 2011
ALZ010-111930-
DE KALB-
205 PM CDT SAT JUN 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 230 PM CDT...
AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
MENLO TO COLLINSVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES EAST
OF FORT PAYNE TO 14 MILES EAST OF BOAZ...MOVING EAST AT 5 MPH.
PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DOG TOWN.
COLLINSVILLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3452 8552 3449 8554 3449 8556 3444 8558
3438 8562 3437 8565 3435 8566 3426 8577
3426 8580 3424 8582 3424 8583 3420 8584
3420 8608 3421 8609 3452 8559
TIME...MOT...LOC 1906Z 271DEG 4KT 3447 8557 3425 8591
CASpecial weather statement, Jun 11, 2:27 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 227 PM CDT SAT JUN 11 2011 ALZ010-112000- DE KALB- 227 PM CDT SAT JUN 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 300 PM CDT... AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEEKS CORNER...OR 8 MILES SOUTHWEST OF RAINSVILLE...MOVING SOUTH AT 5 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GERALDINE. PEEKS CORNER. SKIRUM...LEBANON. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3436 8574 3424 8606 3439 8605 3450 8584 TIME...MOT...LOC 1927Z 338DEG 3KT 3440 8592 CA
Special weather statement, Jun 11, 2:30 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
230 PM CDT SAT JUN 11 2011
ALZ010-112000-
DE KALB-
230 PM CDT SAT JUN 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 300 PM CDT...
AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUTER OF STRONG THUNDERSTORMS NEAR SAND ROCK...OR 10 MILES NORTHWEST
OF CENTRE...MOVING SOUTH AT 15 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3426 8577 3426 8580 3424 8582 3424 8583
3421 8584 3420 8584 3420 8598 3423 8600
3424 8599 3441 8569 3434 8567
TIME...MOT...LOC 1929Z 340DEG 14KT 3423 8582
CALocal storm report, Jun 11, 2:50 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
250 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL SKIRUM 34.32N 85.97W
06/11/2011 E1.75 INCH DEKALB AL PUBLIC
&&
LBThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:54 PM CDT | Special Weather Statement | HUN | Marshall | 36 min |
| Jun 11, 12:54 PM CDT | Special Weather Statement | HUN | DeKalb | 51 min |
| Jun 11, 1:08 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 37 min |
| Jun 11, 1:37 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 38 min |
| Jun 11, 2:05 PM CDT | Special Weather Statement | HUN | DeKalb | 25 min |
| Jun 11, 2:27 PM CDT | Special Weather Statement | HUN | DeKalb | 33 min |
| Jun 11, 2:30 PM CDT | Special Weather Statement | HUN | DeKalb | 30 min |
| Jun 11, 2:42 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 33 min |
Nearby
Flash Flood Warnings in Alabama, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.